Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

July 24, 2021Brewster County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 24, 2021, 7:57 PM CDT for Brewster County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2021, 7:57 PM CDT (00:57 UTC)
Expired
Jul 24, 2021, 8:45 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX

County Brewster County, TX

The radar

The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.0 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1785 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS84 KMAF 250057
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
757 PM CDT Sat Jul 24 2021
 
TXZ277>279-250145-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
757 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 23 miles southeast of Alpine, moving north at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3005 10318 3004 10344 3046 10359 3045 10319
TIME...MOT...LOC 0057Z 167DEG 24KT 3017 10333 

$$

88

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:28 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 24, 5:28 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
528 PM CDT Sat Jul 24 2021

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 523 PM CDT Sat Jul 24 2021

VFR conditions will prevail next 24 hours in light return flow.
Scattered convection will diminish w/loss of diurnal heating,
w/best chances at KFST. Forecast soundings develop a widespread cu
field late Sunday morning, w/bases initially 4.5-6 kft AGL, and
more convection possible Sunday afternoon, especially invof KHOB.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 152 PM CDT Sat Jul 24 2021

As the 80s song goes, the heat is on. We have enjoyed a recent
period of below average temperatures as high pressure normally
centered close to West Texas in the summer, has instead been located
over the western states where they have been plagued by heat. That
is starting to change with the high pressure out west breaking down
and repositioning over the South Plains. Southerly low level winds
will advect warmer temperatures out of northern Mexico causing
temperatures to increase both today and tomorrow. Fortunately, the
upper jet is located far enough south to dampen the high enough so
heights remain near normal, so while temperatures will be hot this
weekend they will not be too far from normal.

Radar is already showing convection developing west of the Pecos
River today and more activity is expected later this afternoon and
evening with peak heating before diminishing overnight. Subsidence
associated with the upper high will increase Sunday and storms
should be more isolated in coverage. Shear is weak so storms will
remain below severe levels.

&&

.LONG TERM...
(Monday through  Friday)
Issued at 152 PM CDT Sat Jul 24 2021

The long term will be mainly dictated by the strength and
positioning of the ridge to the north as it settles over the central
plains. Near to above normal height pattern will allow for temps to
trend slightly above normal for Mon/Tue before we see a slight shift
in the upper pattern. Global models are keying on a transient
tropical piece that rotates out of the Gulf and moves west under the
guide of the ridge. The piece isn't overly strong, but certainly
favors a wetter solution compared to blended guidance, so upped PoPs
over most of the forecast area for Wednesday when the piece is
progged to reach the area. Outside that, it's ridging for days with
isolated to scattered convection in the far western areas, mainly
our high terrain focal points in the Davis and Guadalupes. Temps
will drop for mid-week with our disturbance, but we'll see them come
back to near and above normal by Thu, onward. Lows will settle into
the upper-60s and 70s areawide.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  98  71  97 /  10   0   0   0
Carlsbad                 71  95  71  95 /  20  20  10  10
Dryden                   73 100  71  99 /  10   0   0   0
Fort Stockton            72  98  71  99 /  20  10   0   0
Guadalupe Pass           66  87  69  88 /  40  30  20  10
Hobbs                    70  94  69  94 /  10  20  10  10
Marfa                    63  90  61  92 /  40  30  10  10
Midland Intl Airport     72  98  71  97 /  10  10   0   0
Odessa                   73  98  71  97 /  10  10   0   0
Wink                     74 100  72 100 /  20  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...44
LONG TERM....88
AVIATION...44
Hazardous weather outlook, Jul 24, 12:58 PM CDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1258 PM CDT Sat Jul 24 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-251800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1258 PM CDT Sat Jul 24 2021 /1158 AM MDT Sat Jul 24 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected across Southeast
New Mexico, western Permian Basin, and the Trans Pecos with gusty
winds, lightning, and brief heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No widespread hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jul 24, 2:28 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
228 PM CDT Sat Jul 24 2021

TXZ075-242000-
Pecos TX-
228 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 300 PM
CDT...

At 228 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Fort Stockton. This storm was nearly stationary.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Fort Stockton.

This includes Interstate 10 between mile markers 262 and 276.

LAT...LON 3076 10278 3089 10286 3101 10268 3077 10255
TIME...MOT...LOC 1928Z 245DEG 3KT 3084 10275

10
Special weather statement, Jul 24, 3:02 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
302 PM CDT Sat Jul 24 2021

TXZ075-242045-
Pecos TX-
302 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 345 PM
CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Fort Stockton, moving south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Pecos
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3064 10259 3064 10288 3083 10282 3083 10269
TIME...MOT...LOC 2002Z 341DEG 9KT 3077 10275

44
Special weather statement, Jul 24, 3:46 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
346 PM CDT Sat Jul 24 2021

TXZ075-242130-
Pecos TX-
346 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 430 PM
CDT...

At 346 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Fort Stockton, moving southwest at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Sierra Madera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3088 10275 3082 10264 3077 10263 3043 10288
      3066 10314
TIME...MOT...LOC 2046Z 045DEG 13KT 3068 10288

88
Special weather statement, Jul 24, 5:34 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
534 PM CDT Sat Jul 24 2021

TXZ051-052-062-063-242315-
Midland TX-Martin TX-Glasscock TX-Howard TX-
534 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLASSCOCK...
NORTHEASTERN MIDLAND...SOUTHWESTERN HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 615 PM CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stanton, or 11 miles northeast of Greenwood. This storm was nearly
stationary.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Stanton, Lomax and Stanton Municipal Aiport.

This includes Interstate 20 between mile markers 152 and 165.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3210 10161 3199 10173 3212 10190 3227 10172
TIME...MOT...LOC 2234Z 131DEG 2KT 3211 10173

88
Special weather statement, Jul 24, 7:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
757 PM CDT Sat Jul 24 2021

TXZ277>279-250145-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
757 PM CDT Sat Jul 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY
UNTIL 845 PM CDT...

At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 23 miles southeast of Alpine, moving north at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Marathon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3005 10318 3004 10344 3046 10359 3045 10319
TIME...MOT...LOC 0057Z 167DEG 24KT 3017 10333

88

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:01 PM CDTSpecial Weather StatementMAFBrewster44 min
Jul 25, 4:40 AM CDTAreal Flood AdvisoryMAFReeves3 hr
Jul 25, 3:40 PM CDTSpecial Weather StatementMAF50 min
Jul 25, 4:44 PM CDTSpecial Weather StatementMAFJeff Davis46 min
Jul 25, 5:28 PM CDTSpecial Weather StatementMAFPecos47 min
Jul 25, 5:50 PM CDTSpecial Weather StatementMAFAndrews25 min
Jul 25, 6:16 PM CDTSpecial Weather StatementMAFAndrews44 min
Jul 25, 6:19 PM CDTSpecial Weather StatementMAFCrane41 min
Jul 25, 6:34 PM CDTSevere Thunderstorm WarningMAFAndrews34 min
Jul 25, 6:58 PM CDTSpecial Weather StatementMAFCrane47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.